Heat, Alexander
- When
- July 31, 11:00 AM CST to 4:00 PM CST
- Where
- Alexander forecast zone
- Reported by
- AWOS
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
High temperatures reached the lower to mid 90's. Combined with high humidity levels, the hot temperatures produced heat indices from 105 to 110 degrees.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
High temperatures reached the lower to mid 90's. Combined with high humidity levels, the hot temperatures produced heat indices from 105 to 110 degrees. The peak heat index was 105 degrees at Marion and Harrisburg, and 110 at Carmi. A large and strong high in the upper levels of the atmosphere shifted slowly east from the central Plains toward the Middle Mississippi Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 31, 4:35 AM CST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 535 AM CDT SUN JUL 31 2011 .UPDATE... FOR 12Z AVIATION... && .DISCUSSION... MAIN CONCERNS INVOLVE SMALL POPS TODAY...HEAT AND HUMIDITY THROUGH MID-WEEK...AND THEN ANOTHER WEAK WIND SHIFT LATE WEDNESDAY. A WEAK MID-LEVEL DISTURBANCE WILL MOVE SOUTH THROUGH THE REGION TODAY. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER SOUTHWEST MISSOURI...IN RESPONSE TO THIS WAVE AND SOME WEAK LOW-LEVEL WARM ADVECTION. THIS ACTIVITY IS BUILDING/MOVING SOUTHEAST...AND MAY CLIP FAR WESTERN PORTIONS OF SOUTHEAST MISSOURI EARLY THIS MORNING. THE 00Z MODELS WITH THE EXCEPTION OF THE NAM CONTINUE TO DEVELOP CONVECTION OVER THE AREA...MAINLY THIS MORNING IN THE SOUTH. HAVE CONTINUED WITH THE SLIGHT CHANCE POPS OVER THE SOUTHERN THIRD TO HALF OF THE AREA ALL DAY JUST TO BE SAFE. TODAY COULD BE WORTHY OF A HEAT ADVISORY WITH MID 70 DEWPOINTS STUBBORNLY LINGERING OVER MOST AREAS FOR MOST OF THE DAY. HOWEVER...WITH PLENTY OF CLOUDS EXPECTED TO START THE DAY AND THE POTENTIAL FOR CONVECTION...THERE IS ENOUGH CONCERN TO NOT ISSUE IT AT THIS TIME. CURRENT GRIDS HAVE THE ENTIRE AREA IN THE 100 TO 105 RANGE WITH THE WORST CONDITIONS OVER SOUTHEAST MISSOURI. WILL ISSUE ANOTHER SPS TO ADDRESS THE SITUATION. SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT AND MONDAY...RESULTING IN DRY ADVECTION IN THE LOW-LEVELS. THIS TREND COUPLED WITH THE BUILDING UPPER LEVEL RIDGE JUST WEST OF THE AREA WILL RESULT IN INCREASING HEAT EACH AFTERNOON THROUGH WEDNESDAY...AND LARGER DIURNAL RANGES THAN WE HAVE BEEN USED TO SO FAR THIS SUMMER. WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S AND HIGH TEMPERATURES IN THE MID AND UPPER 90S...HEAT INDICES WILL TEND TO MAX OUT NEAR 100 MONDAY AND TUESDAY. ON WEDNESDAY...LOW-LEVEL MOISTURE WILL INCREASE AHEAD OF A WEAK FRONTAL BOUNDARY...WHICH WILL LIKELY LEAD TO A HEAT ADVISORY DAY ON WEDNESDAY. THE 00Z GFS AND ECMWF EACH BRING A WEAK BOUNDARY WELL INTO IF NOT THROUGH THE AREA LATE WEDNESDAY AND WEDNESDAY NIGHT. DECIDED TO FOLLOW THE LESS AGGRESSIVE ECMWF AND BRING IT HALF WAY SOUTH THROUGH THE AREA WEDNESDAY NIGHT...AND SHIFT IT BACK NORTH OF THE AREA THURSDAY. ADDED A SLIGHT CHANCE POP TO THE I-64 CORRIDOR WEDNESDAY AFTERNOON...AND THE NORTHERN HALF OF THE AREA WEDNESDAY NIGHT. FEW CHANGES WERE MADE BEYOND THURSDAY. && .AVIATION... PATCHY FOG WILL BURN OFF RAPIDLY THIS MORNING AT ALL SITES. AFTER 14Z VFR ALL SITES UNTIL AFTER 08Z MON WHEN MVFR FOG WILL LIKELY RETURN TO THE AREA. WINDS WILL REMAIN LIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC......DRS AVIATION....KH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 406 AM CDT SUN JUL 31 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 406 AM CDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SMALL CHANCE OF THUNDERSTORMS IS FORECAST ALONG AND SOUTH OF A MARBLE HILL MISSOURI TO CALHOUN KENTUCKY LINE. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 THIS AFTERNOON. THE WORST CONDITIONS ARE EXPECTED OVER SOUTHEAST MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDEX VALUES WILL TOP OUT NEAR 100 DEGREES THROUGHOUT THE AREA MONDAY AND TUESDAY...AND THEN WILL INCREASE TO 105 OR GREATER OVER MUCH OF THE AREA WEDNESDAY THROUGH FRIDAY. ANOTHER WEAK FRONTAL BOUNDARY WILL SLIP INTO THE AREA LATE WEDNESDAY AND LINGER ACROSS THE REGION THROUGH SATURDAY. SMALL CHANCES OF THUNDERSTORMS ARE FORECAST THROUGHOUT THIS PERIOD. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
The national radar mosaic for the moment the first event began.
19 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321631, 321632, 321634, 321635, 321636, 321637, 321638, 321639, 321640, 321641, 321642, 321643, 321644, 321645, 321646, 321647, 321648, 321649, 321650.